Alert archive / Florida / Special Marine Warnings in 2007
Special Marine Warning 21, NWS Miami, FL
NWS Miami, FL issued this special marine warning at Feb 28, 2007, 1:55 PM EST. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 28, 2007, 1:55 PM EST (18:55 UTC)
- Expired
- Feb 28, 2007, 3:00 PM EST
- In force
- 65 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
The radar
The Miami radar (KAMX), 63 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.9 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1132 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS52 KMFL 281855 SMWMFL AMZ651-282000- /O.NEW.KMFL.MA.W.0021.070228T1855Z-070228T2000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SPECIAL MARINE WARNING NATIONAL WEATHER SERVICE MIAMI FL 155 PM EST WED FEB 28 2007 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SPECIAL MARINE WARNING FOR... COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM INCLUDING HILLSBORO BEACH * UNTIL 300 PM EST * AT 153 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM...PRODUCING STRONG WINDS OVER 35 KNOTS 10 MILES SOUTHWEST OF HILLSBORO BEACH...OR ABOUT 5 MILES WEST OF LAUDERDALE BY THE SEA...MOVING SOUTHEAST AT 15 MPH. MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING... AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL THIS STORM PASSES. THUNDERSTORMS CAN PRODUCE SUDDEN WATERSPOUTS. WATERSPOUTS CAN EASILY OVERTURN BOATS AND CREATE LOCALLY HAZARDOUS SEAS. SEEK SAFE HARBOR IMMEDIATELY. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF CAUGHT ON THE OPEN WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM UNGROUNDED METAL OBJECTS. REPORT SEVERE WEATHER TO THE COAST GUARD OR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE. LAT...LON 2631 8009 2588 8013 2569 7998 2605 7980 $$ TINGLER
2 follow-up statements
000 FZUS72 KMFL 281915 MWSMFL MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 214 PM EST WED FEB 28 2007 AMZ651-282000- /O.CON.KMFL.MA.W.0021.000000T0000Z-070228T2000Z/ 214 PM EST WED FEB 28 2007 ...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 300 PM EST... FOR THE FOLLOWING AREA... COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM INCLUDING HILLSBORO BEACH AT 210 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM...PRODUCING STRONG WINDS OVER 35 KNOTS 14 MILES SOUTH OF HILLSBORO BEACH...OR ABOUT OVER PORT EVERGLADES... MOVING SOUTHEAST AT 20 MPH. MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING... AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL THIS STORM PASSES. THUNDERSTORMS CAN PRODUCE SUDDEN WATERSPOUTS. WATERSPOUTS CAN EASILY OVERTURN BOATS AND CREATE LOCALLY HAZARDOUS SEAS. SEEK SAFE HARBOR IMMEDIATELY. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF CAUGHT ON THE OPEN WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM UNGROUNDED METAL OBJECTS. LAT...LON 2631 8009 2588 8013 2569 7998 2605 7980 $$ TINGLER
000 FZUS72 KMFL 281934 MWSMFL MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 229 PM EST WED FEB 28 2007 AMZ651-282000- /O.CON.KMFL.MA.W.0021.000000T0000Z-070228T2000Z/ 229 PM EST WED FEB 28 2007 ...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 300 PM EST... FOR THE FOLLOWING AREA... COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM AT 227 PM EST...NATIONAL WEATHER SERVICE RADAR CONTINUES TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 50 KNOTS...LARGE HAIL...AND POSSIBLY WATER SPOUTS ABOUT 2 MILES NORTHEAST OF HALLANDALE...MOVING SOUTHEAST AT 20 MPH. MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...HAIL UP TO GOLF BALL SIZE...AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL THIS STORM PASSES. LAT...LON 2631 8009 2588 8013 2569 7998 2605 7980 $$ TINGLER
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Feb 28, 3:23 AM EST, 10 hours 32 minutes earlier.
Area forecast discussion, Feb 28, 3:23 AM EST, 10 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 323 AM EST WED FEB 28 2007 .DISCUSSION...WATER VAPOR IMAGERY SHOWS QUITE WELL A SHORT WAVE CURRENTLY MOVING FROM THE SOUTHEAST GOFMEX ACROSS S FLA. THIS IS FIRING UP CONVECTION OVER THE FLA STRAITS SOUTH OF THE KEYS. CURRENT ANALYSIS ALSO SHOWS WHAT IS LEFT OF THE QUASI-STATIONARY FRONT STILL LIES ACROSS CENTRAL FLA BUT IS MAKING SOME SLOW PROGRESS TO THE SOUTH. BOTH THE GFS AND NAM BRING THIS FRONT ABOUT TO LAKE OKEE AND THEN IT BECOMES DIFFUSE WITH LOW LEVEL FLOW BECOMING EASTERLY. THE QUESTION IS HOW IS ALL OF THIS GOING TO AFFECT THE FCST. WITH THE FRONT BECOMING DIFFUSE BEFORE GETTING TO OUR CWA, THIS WOULD TEND TO KEEP US IN THE MOIST AND UNSTABLE AIRMASS. ALSO WITH THE LOW LEVEL EASTERLY FLOW SETTING UP IN ADDITION TO A WEST COAST SEA BREEZE, THIS WOULD APPEAR TO SET THE STAGE FOR ANOTHER ROUND OF CONVECTION THIS AFTERNOON. THE MODELS ALL HAVE DIFFERENT SOLUTIONS AND MY DILEMMA IS THEY ALL HAVE SOME MERIT. THE GFS LOOKS AT THE ABOVE SCENARIO AND THE MAV HAS 50 PERCENT ACROSS THE BOARD. THIS GUIDANCE YESTERDAY HAD ONLY 20 PERCENT AND WAS RIGHT ON. HOWEVER, THE WRF SHOWS CONVECTION FORMING ALONG THE SEA BREEZE CONVERGENCE IN THE INTERIOR OF S FLA AND THEN REMAINING THERE ALL AFTERNOON. THE NAM SHOWS CONVECTION DEVELOPING MORE OF A HIT AND MISS VARIETY WITH LATE DAY STORMS FORMING ALONG THE COLLISION OF THE TWO SEA BREEZES AND THEN DRIFTING NORTHWARD. GIVEN THIS SOLUTION, THE MET ONLY AS 20 PERCENT POPS FOR CCF SITES. SINCE ANY OF THESE SCENARIOS COULD ACTUALLY HAPPEN, HAVE OPTED TO GO WITH 40 PERCENT COVERAGE. ONE REASON I HAVE OPTED FOR THIS IS THAT WHEN CONVECTION DOES BEGIN POPPING, THE WINDS ABOVE ABOUT 5K ARE STILL WESTERLY AND ACTIVITY WILL MOVE BACK TO THE EAST. FOR THURSDAY AND FRIDAY WITH THE FRONT NO LONGER IN THE PICTURE, ALL MODELS SHOW FAIR AMOUNT OF DRYING TAKING PLACE IN THE UPPER LEVELS SO ONLY ISOLATED AT BEST IS FORESEEN. ALSO, WIND FLOW BECOMES MORE SOUTHERLY AGAIN IN ADVANCE OF THE NEXT DEVELOPING SYSTEM OVER THE EASTERN U.S. AND IT IS GOING TO GET RATHER SUMMERY WITH HIGHS IN THE MID TO UPPER 80S AND DEW POINTS IN THE LOWER 70S. THE GFS IS NOW SHOWING NEXT UPSTREAM TROUGH DIGGING FARTHER SOUTH AND THIS BRINGS IN A STRONG COLD FRONT EARLY SUNDAY AND LOWS IN THE 40S BY MONDAY MORNING IN PALM BEACH AND THE WESTERN SUBURBS OF BROWARD AND MIAMI-DADE COUNTIES WITH LOWER 50S ALONG THE COAST. HIGH PRESSURE BEHIND THE FRONT WILL MOVE INTO THE ATLANTIC ON TUESDAY FOR A SLOW MODIFICATION. && .AVIATION...WITH A VEIL OF AS OR CS OVER SOUTH FLORIDA, ALL TERMINALS SHOULD REMAIN PREDOMINANTLY VFR EXCEPT FOR A CHANCE OF MVFR VSBYS AT TMB AND APF LATER TONIGHT. THE THICK VEIL WILL MOVE OUT BY MID MORNING ALLOWING HEATING TO DEVELOP CONVECTION AGAIN BY THE AFTERNOON. && .MARINE...LIGHT WINDS WILL KEEP THE SEAS AT LESS THAN 5 FEET THROUGH THE FIRST PART OF THE WEEKEND. AS THE FRONT MOVES ACROSS S FLA WATERS EARLY SUNDAY, WINDS WILL VEER TO THE N AND INCREASE IN SPEED WITH SEAS IN THE GULF STREAM BUILDING IN EXCESS OF 7 FEET INTO EARLY NEXT WEEK. && .FIRE WEATHER...NO PROBLEMS OR CONCERNS IN THE SHORT TERM. MUCH COOLER AND DRIER AIR WILL FOLLOW THE COLD FRONT ON SUNDAY AND RELATIVE HUMIDITIES COULD FALL BELOW 35 PERCENT OVER A LARGE PART OF THE REGION SUNDAY AND MONDAY AFTERNOONS. THE EXTENT AND DURATION OF THESE CONDITIONS WILL BECOME MORE FINE TUNED AS THE WEEK WEARS ON SO STAY TUNED. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 80 70 83 73 / 40 10 20 - FORT LAUDERDALE 81 72 83 73 / 40 10 10 - MIAMI 83 70 83 73 / 40 10 10 - NAPLES 81 66 83 70 / 40 10 10 - && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...30/KOB SHORT TERM/AVIATION...18/GR
Hazardous weather outlook, Feb 28, 10:01 AM EST, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1001 AM EST WED FEB 28 2007 FLZ063-066>075-010300- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 1000 AM EST WED FEB 28 2007 ...SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA AGAIN TODAY... ...SOME STORMS POSSIBLY STRONG AGAIN TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: WINDS WILL BECOME EAST AT 10 TO 15 MPH THIS AFTERNOON AND THIS COMBINED WITH LOW TIDE NEAR NOON WILL CREATE A SLIGHT RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES THIS AFTERNOON. THUNDERSTORMS: A MODERATE RISK OF LIGHTNING WILL EXIST MAINLY THIS AFTERNOON OVER MOST AREAS OF SOUTH FLORIDA. A WEAK COLD FRONT OVER SOUTH CENTRAL FLORIDA WILL MOVE SLOWLY SOUTH TO LAKE OKEECHOBEE TODAY AND DISSIPATE. MEANWHILE...A SHORTWAVE TROUGH OVER THE GULF OF MEXICO, ALONG WITH MODEST INSTABILITY IN PLACE ACROSS THE AREA, WILL PRODUCE FAVORABLE CONDITIONS FOR THE DEVELOPMENT OF THUNDERSTORMS TODAY. GREATEST CONCERN IS FOR GUSTY WINDS, SMALL HAIL, AND DANGEROUS LIGHTNING. WIND: WIND GUSTS TO 40 MPH MAY BE POSSIBLE ACROSS THE COASTAL WATERS WITH SOME STORMS TODAY. STRONG STORMS PRODUCING GUSTY WINDS MAY EVEN BE POSSIBLE ACROSS THE EAST COAST METRO AREAS AND ALSO OVER THE EVERGLADES. HAIL: SMALL HAIL UP TO DIME SIZE MAY BE POSSIBLE WITH ANY STRONG STORM THAT DEVELOPS TODAY OVER THE COASTAL ATLANTIC WATERS...EAST COAST METRO AREAS...AND THE EVERGLADES TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER ANY INFORMATION REGARDING THE STRONG STORMS THAT MAY DEVELOP TODAY WILL BE APPRECIATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Feb 28, 1:03 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 103 PM EST WED FEB 28 2007 FLZ067-068-072-281830- PALM BEACH WESTERN FL-PALM BEACH EASTERN FL-BROWARD METROPOLITAN FL- 103 PM EST WED FEB 28 2007 AT 1258 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHWEST OF PARKLAND...OR 9 MILES NORTHWEST OF CORAL SPRINGS...MOVING SOUTHEAST AT 10 MPH. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED HAIL...AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. TINGLER
Special weather statement, Feb 28, 1:27 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 127 PM EST WED FEB 28 2007 FLZ068-072-281900- PALM BEACH EASTERN FL-BROWARD METROPOLITAN FL- 127 PM EST WED FEB 28 2007 AT 123 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PARKLAND...OR NEAR CORAL SPRINGS...MOVING SOUTHEAST AT 10 MPH. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS AND ALSO HAIL UP TO DIME SIZE. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. TINGLER
Local storm report, Feb 28, 1:55 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
155 PM EST WED FEB 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL MARGATE 26.25N 80.22W
02/28/2007 E0.75 INCH BROWARD FL TRAINED SPOTTER
TRAINED SPOTTER ID PB7021 REPORTED PENNY SIZED HAIL NEAR
THE INTERSECTION OF ROCK ISLAND RD AND GATEWAY.
&&
SANTOSThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 8:08 AM EST | Special Marine Warning | MFL | 52 min | |
| Feb 28, 1:38 PM EST | Severe Thunderstorm Warning | MFL | Broward | 53 min |
| Feb 28, 1:42 PM EST | Tornado Warning | MFL | Broward | 48 min |
| Feb 28, 2:58 PM EST | Special Marine Warning | MFL | 35 min | |
| Feb 28, 3:07 PM EST | Special Marine Warning | MFL | 23 min | |
| Feb 28, 3:26 PM EST | Special Marine Warning | MFL | 35 min | |
| Feb 28, 4:28 PM EST | Special Marine Warning | MFL | 32 min |
Nearby
Special Marine Warnings in Florida, 2007Every special marine warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.